How drowsy does Sudafed make you?
Sudafed PE Sinus Congestion
Tablets contain phenylephrine HCl decongestant. It should not make you drowsy.
Decongestants like Sudafed
Nasal decongestant sprays, like oxymetazoline (Afrin), are also widely available. One of the most common side effects of decongestants is insomnia (difficulty sleeping).
These decongestant caplets help relieve sinus congestion, pressure & headaches. The long-lasting, non-drowsy formula contains pseudoephedrine HCl & naproxen sodium for 12-hour relief.
A stuffy nose keeps sleep at bay, but so does pseudoephedrine, the main ingredient in many OTC decongestants (it's been known to cause insomnia).
Sudafed PE may make you feel unusual nervousness or anxiety. That's because decongestants can have a stimulant effect on your brain. This can make you feel nervous or agitated in some cases. If you feel like your heart is racing, that could also be a sign of anxiety.
Nausea, vomiting, trouble sleeping, dizziness, headache, or nervousness may occur. If any of these effects last or get worse, tell your doctor or pharmacist promptly. Stop taking this medication and tell your doctor promptly if you have dizziness, nervousness, or trouble sleeping.
To help prevent trouble in sleeping, take the last dose of pseudoephedrine for each day a few hours before bedtime. If you have any questions about this, check with your doctor. Take this medicine only as directed.
- Breathe Right.
- Afrin.
- CVS Health.
- Mucinex.
Doxylamine is used in the short-term treatment of insomnia (difficulty falling asleep or staying asleep). Doxylamine is also used in combination with decongestants and other medications to relieve sneezing, runny nose, and nasal congestion caused by the common cold.
Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes. Are there any long-term side effects? Decongestants should only be used for a short time, usually less than 7 days. If you take them for longer, you're more likely to get side effects.
How many hours does Sudafed work?
Maximum strength non-drowsy decongestant provides long-lasting sinus pressure & congestion relief. These tablets contain 120 mg of pseudoephedrine HCl and provide powerful symptom relief for 12 hours.
Adults and children 12 years and over: take 2 caplets every 4 hours. do not take more than 10 caplets in 24 hours.

It is similar to amphetamine, which is a stimulant. Risks associated with Sudafed include physical and psychological side effects, as well as possible overdose and addiction. There are warning signs that you might be addicted to Sudafed, and treatment options are available.
Sudafed (pseudoephedrine) and Sudafed PE (phenylephrine) are decongestant medications that treat nasal and sinus congestion. Sudafed is generally more effective at relieving nasal and sinus congestion than Sudafed PE, but it has more risks.
It acts as a stimulant. This causes some people to begin to abuse it in order to be awake and get a rush of energy. It's true that pseudoephedrine is a stimulant. But, medically, it is commonly used to shrink mucous membranes that often become inflamed due to allergies or a cold.
- Feeling or being sick. Try taking pseudoephedrine with or after a meal or snack. ...
- Headaches. Make sure you rest and drink plenty of fluids. ...
- A dry mouth. Chew sugar-free gum or suck sugar-free sweets.
- Feeling restless, nervous or shaky. ...
- Difficulty sleeping.
Due to its central nervous system (CNS) stimulant properties and structural similarity to amphetamine, it is also used for non-medical purposes. The substance is taken as an appetite reducer, an agent which eliminates drowsiness and fatigue, to improve concentration and as a doping agent.
Pseudoephedrine constricts blood vessels in the nose and sinuses. This shrinks swelling and drains fluids, letting you breathe easier again. Unfortunately, the drug doesn't affect only the head — it tightens blood vessels throughout the body.
SUDAFED® PE Sinus Day + Night Relief
24 Hour relief from nasal congestion, sinus pressure and headaches when taken as directed. Night tablets – relief from sinus congestion, pressure and runny nose so you can get the rest you need.
Symptoms of an overdose of Sudafed can include: fast heart rate. dizziness. anxiety or restlessness.
Are mucinex and Sudafed the same?
Are Sudafed and Mucinex the same? No. Sudafed contains pseudoephedrine and is used for nasal congestion or a stuffy nose. Mucinex contains guaifenesin and is used to loosen chest congestion.
SUDAFED PE® Sinus Congestion Nighttime
temporarily relieves these symptoms due to the common cold: runny nose. sneezing. nasal congestion.
Medications | Percentage of Pharmacists' Votes |
---|---|
#1 Sudafed (pseudoephedrine) Most Pharmacist Votes | 43% |
#2 Claritin-D | 21% |
#3 Mucinex D | 15% |
#4 Advil Cold & Sinus | 5% |
Nyquil Cold And Flu (Acetaminophen / Dextromethorphan / Doxylamine) Clears your sinuses. Sudafed Pe (Phenylephrine) is a good medication for relieving stuffy nose. It doesn't work as well as pseudoephedrine (Sudafed), but it has fewer side effects.
Diphenhydramine is an antihistamine medicine that relieves the symptoms of allergies. It's known as a drowsy (sedating) antihistamine and is more likely to make you feel sleepy than other antihistamines.
- Diphenhydramine (Benadryl). Diphenhydramine is a sedating antihistamine. ...
- Doxylamine (Unisom). Doxylamine is also a sedating antihistamine. ...
- Melatonin. The hormone melatonin helps control your natural sleep-wake cycle. ...
- Valerian. Supplements made from this plant are sometimes taken as sleep aids.
- Establish a quiet, relaxing bedtime routine. ...
- Relax your body. ...
- Make your bedroom conducive to sleep. ...
- Put clocks in your bedroom out of sight. ...
- Avoid caffeine after noon, and limit alcohol to 1 drink several hours before bedtime. ...
- Avoid smoking. ...
- Get regular exercise. ...
- Go to bed only when you're sleepy.
The decongestant effect of pseudoephedrine is noticeable within 30 minutes of oral administration and reaches a peak within one to two hours. One immediate-release tablet of pseudoephedrine lasts anywhere from three to eight hours.
Each caplet contains phenylephrine HCl decongestant for effective, non-drowsy symptom relief.
Its chemical structure is similar to that of amphetamine. However, the effects of Sudafed are slightly weaker than those of amphetamine.
What time is too late to take Sudafed?
To help prevent trouble in sleeping, take the last dose of pseudoephedrine for each day a few hours before bedtime. If you have any questions about this, check with your doctor. Take this medicine only as directed.
Taking an oral decongestant can temporarily ease congestion, but it also can create an increase in your blood pressure and blood sugar, aggravate glaucoma or urinary conditions, increase seizure risk, and affect heart conditions.
Pseudoephedrine is a decongestant that helps you breathe more easily if your nose is stuffy or blocked (nasal congestion). This happens when blood vessels in the cavities in your nose (sinuses) become swollen. Pseudoephedrine works by reducing this swelling and that helps mucus and air flow more freely.